Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 14, NWS Brownsville, TX

April 29, 20235 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 29, 2023, 10:01 AM CDT for 5 counties in Texas. It took effect at Apr 29, 2023, 12:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2023, 10:01 AM CDT (15:01 UTC)
In effect from
Apr 29, 2023, 12:00 PM CDT
Expired
Apr 29, 2023, 4:00 PM CDT
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 82 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 3.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2023-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2023-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WWUS74 KBRO 291501
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1001 AM CDT Sat Apr 29 2023

TXZ251>255-351-353>355-451-454-292100-
/O.CAN.KBRO.WI.Y.0013.000000T0000Z-230429T2100Z/
/O.NEW.KBRO.WI.Y.0014.230429T1700Z-230429T2100Z/
Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-Kenedy Island-Willacy Island-
Including the cities of Sarita, Rio Grande City, Roma, McAllen, 
Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, 
Harlingen, San Manuel, Port Mansfield, Port Isabel, 
and Laguna Vista
1001 AM CDT Sat Apr 29 2023

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 4 PM CDT THIS 
AFTERNOON...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of Deep South Texas.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
348 
WWUS74 KBRO 292054
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
354 PM CDT Sat Apr 29 2023

TXZ251>255-351-353>355-451-454-292200-
/O.EXP.KBRO.WI.Y.0014.000000T0000Z-230429T2100Z/
Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-Kenedy Island-Willacy Island-
Including the cities of Sarita, Rio Grande City, Roma, McAllen, 
Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, 
Harlingen, San Manuel, Port Mansfield, Port Isabel, 
and Laguna Vista
354 PM CDT Sat Apr 29 2023

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

Winds have decreased below Wind Advisory criteria and thus the 
Wind Advisory will be allowed to expire. We could continue to see 
an occasional gust up to 35 mph for the next our or two. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 6:28 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 29, 6:28 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
628 AM CDT Sat Apr 29 2023

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 239 AM CDT Sat Apr 29 2023

Intense squall line moved through the RGV between 11 PM to 2 AM
with 60-80 mph wind gusts, some hail (Upper RGV), and heavy
rainfall. Damage has been reported and there is a lot of debris
along local roadways and highways. Thunderstorms have moved off
the coast and will clear the coastal waters before sunrise.

A Cold front moves off the Lower Texas coast this morning with
models continuing to suggest strong northwest winds developing.
GFS/EC shows 925 mph winds of 30-45 knots moving across the region
between 7 AM and 4 PM. Will be issuing a wind advisory for Starr,
Hidalgo, Cameron, Willacy and Kenedy counties from 10 AM to 4 PM
once the clouds clear and mixing develops. Besides the winds the
front will usher in much drier and cooler conditions for today and
tonight with temperatures recovering Sunday with surface and
upper high pressure building over Texas. Model consensus shows
highs today in the upper 70s to lower 80s or 10 degrees below
normal. Tonight's lows dip way down into the mid 50s or 15 degrees
below normal. Record Lows range from 53 at McAllen Miller, 48 at
Harlingen and 50 at Brownsville Airport. Do not believe we will
see these numbers but if skies remain clear and winds diminish
records may be threatened. Sunday's highs are shown to recover
back to the upper 80s to lower 90s which may be generous.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 239 AM CDT Sat Apr 29 2023

The forecast for next week will feature quiet conditions as 500mb
ridge extending from Texas northward through the Rockies and
Central Plains remains in place. Mostly fair, dry and warm
seasonal conditions expected. Models suggest moisture increases
Wednesday which may lead to a slight chance of rain but changes
are only 15-20 percent at this time. Temperatures look to be
seasonal with high in the 80s and 90s, lows in the 60s to 70s.

&&

.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Sat Apr 29 2023

VFR prevails today and tonight. Main aviation impact today will
strong northwest winds gusting 30-40 knots. Sustained winds of
20-30 kts can be expected. Winds peak between 9 AM and 2 PM
gradually diminishing through sunset.

&&

.MARINE...
Issued at 239 AM CDT Sat Apr 29 2023

Today through Sunday...Gale conditions developing this morning
with seas building throughout the day as a strong cold front moves
offshore. Once winds lay down this evening Small Craft Advisories
may be needed until seas relax. Much improved conditions are
expected Sunday as high pressure builds over the Western Gulf.

Sunday night through Friday...Southeast winds return early in the
week and should be light to moderate with a slight to moderate
seas.

&&

.FIRE WEATHER...
Issued at 239 AM CDT Sat Apr 29 2023

Strong northwest winds gusting to 25-40 mph and relative humidity
values crashing into the 20-40 percent range behind a cold front
today. These conditions to heighten the fire weather risk;
however, a mitigating factor is overnight and recent widespread
rains. Fuels are wet, and forecast fuel dryness is "above normal
moisture" for today so will hold off on any Red Flag Warnings.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             78  55  86  64 /   0   0   0   0
HARLINGEN               80  54  88  62 /   0   0   0   0
MCALLEN                 81  56  88  63 /   0   0   0   0
RIO GRANDE CITY         82  54  90  61 /   0   0   0   0
SOUTH PADRE ISLAND      76  63  79  70 /   0   0   0   0
BAYVIEW/PORT ISABEL     79  56  84  65 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 4 PM CDT this afternoon
     for TXZ251>255-351-353>355-451-454.

     High Rip Current Risk through this evening for TXZ451-454-455.

GM...Gale Warning until 6 PM CDT this evening for GMZ130-132-135-150-
     155-170-175.

&&

SHORT TERM...59-GB
LONG TERM....59-GB
AVIATION...59-GB
Hazardous weather outlook, Apr 29, 4:18 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
418 AM CDT Sat Apr 29 2023

TXZ248>255-351-353>355-451-454-455-300930-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
418 AM CDT Sat Apr 29 2023

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a High Risk of rip currents at local beaches through this
afternoon.

A Wind Advisory is in effect from 10 AM this morning until 4 PM
this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-300930-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
418 AM CDT Sat Apr 29 2023

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Gale Warning is in effect across all coastal waters until 6 PM
this evening

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisories may be needed Monday into Monday night
across all or portions of the lower Texas coastal waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Apr 29, 8:35 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
835 AM CDT SAT APR 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     5 E GARCIASVILLE        26.34N 98.63W
04/28/2023                   STARR              TX   PUBLIC

            MEMBER OF THE PUBLIC SHARED A PICTURE THAT
            SHOWED A LARGE TREE LIMB FROM A MESQUITE
            TREE ACROSS FM2360 NEAR LA VICTORIA IN STARR
            COUNTY. TIME IS ESTIMATED BASED ON RADAR.

&&

DR
Local storm report, Apr 29, 8:39 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
839 AM CDT SAT APR 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     HAIL             5 WNW RIO GRANDE CITY   26.41N 98.90W
04/28/2023  E0.75 INCH       STARR              TX   PUBLIC

            MEMBER OF THE PUBLIC SHARED VIDEO OF DIME TO
            PENNY-SIZED HAIL FALLING ALONG N ALVAREZ
            ROAD. TIMING BASED ON THE TIME OF THE REPORT
            AND RADAR.

&&

DR
Local storm report, Apr 29, 8:56 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
856 AM CDT SAT APR 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     3 NNE MCALLEN           26.26N 98.21W
04/29/2023                   HIDALGO            TX   PUBLIC

            MEMBER OF THE PUBLIC SHARED PICTURES OF
            DAMAGE TO 2 TO 5 LARGE OAK TREES, INCLUDING
            A LARGE BRANCH ABOUT 8 TO 12 INCHES IN
            DIAMETER THAT HAD SNAPPED. TIMING ESTIMATED
            BY RADAR.

&&

DR
Local storm report, Apr 29, 9:01 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
901 AM CDT SAT APR 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND DMG     2 W BROWNSVILLE         25.93N 97.51W
04/29/2023                   CAMERON            TX   PUBLIC

            MEMBER OF THE PUBLIC SHARED TWO LARGE TREES
            EITHER UPROOTED OR SNAPPED NEAR THE BASE OF
            THE TREE NEAR THE INTERSECTION OF DEL MAR
            AND RUSSELL AVENUE.

&&

DR
Local storm report, Apr 29, 9:29 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
929 AM CDT SAT APR 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 AM     TSTM WND DMG     3 ENE MISSION           26.23N 98.28W
04/29/2023                   HIDALGO            TX   PUBLIC

            MEMBER OF THE PUBLIC CALLED IN TO REPORT
            SEVERAL TREES THAT WERE UPROOTED ALONG WITH
            SEVERAL OTHERS THAT LOST TREE LIMBS. TIMING
            BASED ON THEIR REPORT AND RADAR.

&&

DR
Local storm report, Apr 29, 9:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
950 AM CDT SAT APR 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND DMG     4 W RIO GRANDE CITY     26.38N 98.89W
04/28/2023                   STARR              TX   PUBLIC

            VIDEO ON SOCIAL MEDIA SHOWS A TREE DOWN NEAR
            THE INTERSECTION OF SUNTEX ROAD AND HWY 83.
            TIMING ESTIMATED BY RADAR.

&&

DR

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:15 PM CDTSpecial Weather StatementBROZapata45 min
Apr 28, 9:18 PM CDTSpecial Weather StatementBROJim Hogg42 min
Apr 28, 9:23 PM CDTSevere Thunderstorm WarningBROZapata23 min
Apr 28, 9:34 PM CDTSpecial Weather StatementBROZapata26 min
Apr 28, 9:45 PM CDTSevere Thunderstorm WarningBROZapata45 min
Apr 28, 10:01 PM CDTSpecial Marine WarningBRO59 min
Apr 28, 10:19 PM CDTAreal Flood AdvisoryBROZapata116 min
Apr 28, 10:25 PM CDTSevere Thunderstorm WarningBROStarr, Zapata50 min
Apr 28, 10:33 PM CDTSpecial Weather StatementBROJim Hogg27 min
Apr 28, 10:38 PM CDTSpecial Weather StatementBROZapata22 min
Apr 28, 10:47 PM CDTSpecial Weather StatementBROBrooks43 min
Apr 28, 10:50 PM CDTAreal Flood AdvisoryBROZapata115 min
Apr 28, 10:53 PM CDTSpecial Marine WarningBRO67 min
Apr 28, 10:59 PM CDTSevere Thunderstorm Warning Considerable damage threatBROStarr46 min
Apr 28, 11:09 PM CDTSpecial Weather StatementBROKenedy36 min
Apr 28, 11:22 PM CDTSpecial Weather StatementBROStarr38 min
Apr 28, 11:28 PM CDTAreal Flood AdvisoryBROStarr2 hr
Apr 28, 11:29 PM CDTSevere Thunderstorm WarningBROKenedy31 min
Apr 28, 11:34 PM CDTSevere Thunderstorm Warning Considerable damage threatBROStarr41 min
Apr 28, 11:43 PM CDTSpecial Weather StatementBROBrooks32 min
Apr 28, 11:51 PM CDTSevere Thunderstorm Warning Considerable damage threatBROHidalgo, Starr39 min
Apr 28, 11:56 PM CDTSpecial Marine WarningBRO64 min
Apr 28, 11:57 PM CDTSpecial Weather StatementBROHidalgo48 min
Apr 29, 12:03 AM CDTSevere Thunderstorm Warning Destructive damage threatBROHidalgo42 min
Apr 29, 12:20 AM CDTSpecial Weather StatementBROHidalgo, Kenedy, Willacy55 min
Apr 29, 12:23 AM CDTSevere Thunderstorm Warning Destructive damage threatBROHidalgo, Starr37 min
Apr 29, 12:30 AM CDTSevere Thunderstorm Warning Destructive damage threatBROCameron, Hidalgo, Willacy45 min
Apr 29, 12:31 AM CDTSevere Thunderstorm Warning Considerable damage threatBROHidalgo, Kenedy, Willacy29 min
Apr 29, 12:33 AM CDTSevere Thunderstorm Warning Considerable damage threatBROHidalgo, Willacy27 min
Apr 29, 12:39 AM CDTSevere Thunderstorm Warning Destructive damage threatBROHidalgo36 min
Apr 29, 12:53 AM CDTSpecial Marine WarningBRO67 min
Apr 29, 12:57 AM CDTSevere Thunderstorm Warning Considerable damage threatBROCameron, Hidalgo, Kenedy, Willacy33 min
Apr 29, 1:01 AM CDTSevere Thunderstorm Warning Destructive damage threatBROCameron59 min
Apr 29, 1:08 AM CDTSevere Thunderstorm Warning Destructive damage threatBROCameron, Hidalgo, Willacy37 min
Apr 29, 1:13 AM CDTSevere Thunderstorm WarningBROHidalgo29 min
Apr 29, 1:41 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo65 min
Apr 29, 1:45 AM CDTSpecial Marine WarningBRO90 min
Apr 29, 1:53 AM CDTSevere Thunderstorm WarningBROCameron21 min
Apr 29, 3:06 AM CDTSpecial Marine WarningBRO54 min
Apr 29, 4:13 AM CDTWind AdvisoryBROCameron, Hidalgo, Kenedy, Starr, Willacy6 hr
Apr 29, 4:14 AM CDTRip Current StatementBROCameron, Kenedy, Willacy15 hr
Apr 29, 5:53 PM CDTSmall Craft AdvisoryBRO6 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.